|Can't figure out the cause of your E.D.? Check out these 15 Natural Cures.|
|Combine supplements for max erectile strength? Go with This Approach.|
Here is his first email:
"I found your website very interesting. I wonder if you have ever heard of the condition "Post Finasteride Syndrome?" Finasteride is more commonly called "Propecia," which is a hair loss drug that prevents the conversion of testosterone into DHT. I took this horrible drug for several years, and now I have a great deal of sexual side effects that I don't think are going to go away. I'm curious if you have heard of the disorder, and whether you know if it is curable?"
Here is his 2nd email after I requested him to write down his symptoms and what he has been dealing with since beginning Propecia:
"Symptoms are varying. The main two which have not gone away at all since stopping the drug are complete numbness of the penis, and impotence. The numbness is to the point that I could stab it with a needle and not feel it. It is the most frightening of all my symptoms because I'm thinking there was permanent nerve damage."
"Additionally, I am able to get an erection if I try hard enough, but it goes away very quickly without constant stimulus; coupled with the numbness this makes sex impossible without viagra -- though that has recently stopped working as well."
"Two other rather frequency side effects are prostate pain which goes from slight burning to sharp random pains; a lot of men with this condition seem to get prostate infections often, so that could explain these. In addition to the above, I get "brain fog" which is a strange feeling in the front part of my head and behind the eyes that makes concentrating and absorbing new information much more difficult."
"The brain fog went away initially after stopping the drug, but it seems to be coming back, which is really terrible news and has me pretty severely depressed. My sleep pattern is also totally messed up, I wake up every night multiple times, and I very rarely dream. When I was on Propecia, I had almost no dreams; I have started getting some dreams back of late, so I'm hoping that is a positive sign."
"Finally, when I really feel bad (which seems to come and go in cycles) there is a horrible feeling like my penis is VERY cold; it is not cold to the touch, but for some reason it feels like it's extremely cold "mentally," and it hangs very shriveled and looks wrinkly. This has happened to me twice since quitting. I believe these are the times when penile fibrosis (a symptom other men complain about) is setting in."
"Sadly, all of the above symptoms are very common for other men who have quit this drug. I was taking approximately 0.8 mg of finasteride (which is under the standard recommended dosage) for 3.5 years for hair loss reasons. Before this, I was an otherwise totally healthy 20 something year old. Several men on a forum I visit complain about muscle loss and inability to gain muscle by working out, and I have read other accounts of men growing breasts from Propecia."
"I believe the muscle loss is related to a loss of testosterone, and the breasts are from a spike in estrogen. I do not have any breast growth, and I don't seem to have the muscle loss issue, but I am still concerned about my testosterone, and have begun working out in an attempt to raise it."
"Thanks very much for the advice! I have been off the drug for approximately 8 months, with little to no improvement (in fact, I seem to be getting worse), so I will be going to see a doctor as soon as possible."
It should be noted that the mental side effects from Propecia are easily as severe as the physical, because 5 alpha reductase is key to production of certain androgen-related neurotransmitters. Some experts believe that this loss in brain function is what actually causes much of the sexual dysfunction. Thus, the risk is not just to the penis, but to the brain as well.
What has Merck's response been? As far as I have been able to document: nothing. Every year that they can stall and procrastinate hundreds of millions keep rolling in. Of course, class action lawsuits have started and so, as always, attorneys will be the only ones who will get the attention of these executives.
The prognosis currently for many men with Post Finasteride Syndrome from taking Propecia now appears to be grim. However, I urge you not to give up and, if you have any symptoms after taking Propecia, read up on it, do your research and try to find a doctor that specializes in recovery from this medicaiton as soon as possible. There is some chance that high testosterone or HCG therapy may help, but talk to a medical professional with considerable expertise in this area. Currently the medical industry has not owned up to this major health issue, much less come up with treatment protocols.
In the meantime, spread the word about the risks of this dangerous drug. It is simply not fair that someone would take Propecia for hair loss without realizing that he was potentially putting all he held dear as a male on the line.
CAUTION: If you have a medical condition or are on any medications, please discuss any changes with your doctor first. Certain supplements, foods and even juices can alter absorption rates of certain medications for example. Play it safe.
1) J Sex Med, 2011 Mar, 8(3):872-84. "Adverse side effects of 5?-reductase inhibitors therapy: persistent diminished libido and erectile dysfunction and depression in a subset of patients"
2) Neuroscience, 2004, 129(1):195-207, "Testosterone modulation of seizure susceptibility is mediated by neurosteroids 3alpha-androstanediol and 17beta-estradiol"
3) PNAS, 98(14), "Excitatory versus inhibitory GABA as a divergence point in steroid-mediated sexual differentiation of the brain"
4) The Journal of Steroid Biochemistry and Molecular Biology, Nov 2013, 138:10-16, "Effect of finasteride on serum levels of androstenedione, testosterone and their 5α-reduced metabolites in men at risk for prostate cancer"
|WHAT LOW T DOES:|